Alert archive / New Mexico / Flash Flood Warnings in 2017
Flash Flood Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 24, 2017, 7:15 PM MDT for Hidalgo County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2017, 7:15 PM MDT (01:15 UTC)
- Expired
- Jun 24, 2017, 10:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 163 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
760 WGUS54 KEPZ 250115 FFWEPZ NMC023-250415- /O.NEW.KEPZ.FF.W.0009.170625T0115Z-170625T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service El Paso TX 715 PM MDT SAT JUN 24 2017 The National Weather Service in El Paso has issued a * Flash Flood Warning for... Southeastern Hidalgo County in southwestern New Mexico... * Until 1015 PM MDT * At 712 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Over 2 inches of rain has already fallen over Big Hatchet Peak and Alamo Hueco. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Antelope Wells... Alamo Hueco... and Big Hatchet Refuge. Additional rainfall amounts of 1 to 2 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3185 10852 3179 10821 3133 10821 3133 10855 $$ DENNHARDT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:30 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM MDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 230 PM MDT Sat Jun 24 2017 .SYNOPSIS... Thunderstorms will develop in a moist and unstable air mass the next few days. A few strong to severe storms will be possible the rest of this afternoon and evening as well as Sunday afternoon and evening. These storms will be capable of locally heavy rainfall, damaging wind gusts, and large hail. By Monday and Tuesday the coverage of storms will diminish a bit with drier air and hotter temps returning for the later part of the week. && .DISCUSSION... Gusty southeast winds continue on the backside of last nights cold front. This is resulting in an increasingly moist and unstable atmosphere across the region. As dewpoints continue to climb from east to west, models are projecting PW values of 1" to 1.25" across most of the area the next few days. So far storm development has been slow to initiate. However satellite views indicate that activity is forming as of early afternoon just to our northwest along a surface convergence boundary. Model consensus (including hi-res solutions) indicate that this activity will expand as it moves southeast across our CWA this afternoon and evening. It appears that the convection will be helped along by a weak shortwave aloft that will rotate around the periphery of the upper high currently located just to our west over Arizona. With CAPE values climbing above 1500 J/kg and decent deep layer shear, the threat for a few severe storms will exist. The primary threats from these storms will be localized heavy rainfall and associated flash flooding along with the possibility of large hail. Gusty downbursts winds will pose another threat to the region possibly resulting in additional areas of blowing dust and reduced visibilities. Sunday appears to be a carbon copy of today with moisture remaining plentiful and another round of storm initiation to our northwest before traversing the area in the afternoon and early evening hours. Once again a severe weather threat will exist with storms that develop Sunday. Meanwhile a storm threat will remain in the forecast for Monday and Tuesday as moisture lingers. However storm coverage will be reduced as the new week gets underway. By Wednesday the upper ridge will be elongating west to east across the desert southwest with upper flow becoming more zonal. This should induce some lee troughing and allow our surface flow to also become more westerly later in the week. This will bring about some drying to the lower and middle atmosphere along with a fairly quick warmup. Lowland temps could climb back to around the century mark by the end of next week. && .AVIATION...Valid 25/00Z-26/00Z... P6SM SCT070-090 SCT-BKN150-200 through much of the period. Expect cluster of VRB25G40KT 1-3SM BKN020-040 to be ongoing over northern areas and pushing SSE through about 06Z-09Z. Mainly isolated storms then expected until after 18Z when scattered to numerous storms redevelop over north and push south, similar to period from 00Z-09Z. && .FIRE WEATHER... Moisture will remain across the region for the next few days with a series of disturbances bringing showers and thunderstorms to much of the area each afternoon and evening. Some storms may produce locally heavy rain, wind gusts over 50 mph and hail. Greatest rain coverage will be today and Sunday and then decreasing Monday and Tuesday as flow starts to turn more westerly and pushes moisture south of area. Temperatures will remain much cooler through Monday before warming back to near the century mark for the lowlands by Wednesday. Relative humidities will also fall back into the teens as temperatures warm back up. && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 93 71 91 / 50 20 50 20 Sierra Blanca 70 91 67 89 / 30 20 40 30 Las Cruces 70 91 67 89 / 50 10 50 20 Alamogordo 67 89 66 88 / 50 40 60 30 Cloudcroft 51 65 51 67 / 50 70 70 70 Truth or Consequences 69 91 66 92 / 50 40 50 40 Silver City 63 90 62 89 / 60 40 70 40 Deming 70 92 67 91 / 50 10 50 20 Lordsburg 71 94 67 93 / 40 10 50 10 West El Paso Metro 73 91 70 89 / 50 20 50 20 Dell City 68 92 66 91 / 30 20 40 30 Fort Hancock 72 96 70 91 / 30 20 40 30 Loma Linda 68 85 66 86 / 50 30 70 30 Fabens 73 93 70 90 / 50 20 50 20 Santa Teresa 71 92 68 89 / 60 20 50 20 White Sands HQ 73 90 70 88 / 50 30 70 20 Jornada Range 67 91 65 89 / 50 30 60 20 Hatch 69 94 66 93 / 60 20 60 20 Columbus 72 94 69 92 / 50 10 50 0 Orogrande 71 91 68 89 / 40 20 60 20 Mayhill 56 73 55 75 / 50 70 70 80 Mescalero 56 76 54 78 / 50 60 60 70 Timberon 56 74 55 75 / 50 60 70 60 Winston 59 83 57 84 / 60 80 60 70 Hillsboro 64 86 62 89 / 60 50 60 50 Spaceport 66 93 63 93 / 60 30 60 30 Lake Roberts 55 88 53 86 / 60 60 60 60 Hurley 64 87 61 88 / 60 30 60 40 Cliff 63 97 61 95 / 40 40 50 30 Mule Creek 65 95 63 94 / 30 30 40 30 Faywood 64 88 61 89 / 60 30 60 40 Animas 71 96 68 94 / 30 10 60 0 Hachita 70 95 67 94 / 50 10 60 0 Antelope Wells 70 94 67 94 / 50 20 60 20 Cloverdale 68 92 64 89 / 40 40 60 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27-Laney/26-Grzywacz
Hazardous weather outlook, Jun 24, 11:18 AM MDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1118 AM MDT Sat Jun 24 2017 NMZ401>417-TXZ418>424-251730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1118 AM MDT Sat Jun 24 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Moist and unstable air is in place across the region following an overnight cold front. Thunderstorms will begin to develop in the heat of the afternoon and continue into the evening hours. Locally heavy rainfall will accompany individual storms as they track southeast. Flash flooding could be a concern today and tonight especially around low water crossings and near arroyos and small streams. A few storms will be capable of producing damaging downburst winds with gusts to 60 mph. In addition, storms will be capable of producing large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Widespread thunderstorms with heavy rainfall, damaging winds, and large hail will again be possible across the region Sunday afternoon and evening. Beginning Monday, storms will begin to favor higher terrain with some storms drifting across lowlands locations in the afternoon and evening hours. By Wednesday drier air will start to work in limiting the number of storms across the area. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in reports of significant weather, and weather effects, in real time to help the NWS facilitate notification of the public to ongoing weather dangers. Laney
In the hours before
Special weather statement, Jun 24, 6:13 PM MDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service El Paso TX 613 PM MDT SAT JUN 24 2017 NMZ401>404-407-408-250045- Eastern Black Range Foothills NM- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- Southwest Desert/Mimbres Basin NM-Upper Gila River Valley NM- Southwest Desert/Lower Gila River Valley NM- 613 PM MDT SAT JUN 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT...SOUTHWESTERN SIERRA AND NORTHERN LUNA COUNTIES UNTIL 645 PM MDT... At 606 PM MDT, Doppler radar was tracking a strong thunderstorm from Jacks Peak and Oakgrove...to the Iron Creek campground, moving south southeast at 20 mph. Dense blowing dust...nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Visibility will drop to near zero miles in this dust. In the next half hour to 45 minutes...motorists on Interstate 10 and neighboring highways will be impacted by this dust...which is moving from north to south and approaching the interstate. Locations impacted include... Deming, Silver City, City Of Rocks State Park, San Lorenzo, San Juan, Bayard, Santa Clara, Hurley, Hanover, Little Walnut Village, Sherman, White Signal, Georgetown, Arenas Valley, Fierro, Tyrone, Cobre, Separ, Faywood and North Hurley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3277 10852 3299 10780 3218 10748 3213 10853 TIME...MOT...LOC 0006Z 319DEG 27KT 3266 10784 TRIPOLI
Special weather statement, Jun 24, 6:23 PM MDT, 52 minutes before
Special Weather Statement National Weather Service El Paso TX 623 PM MDT SAT JUN 24 2017 NMZ407-410-411-413-250100- Southern Tularosa Basin NM-Northern Dona Ana County NM- Southwest Desert/Mimbres Basin NM- Southern Dona Ana County/Mesilla Valley NM- 623 PM MDT SAT JUN 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUNA AND CENTRAL DONA ANA COUNTIES UNTIL 700 PM MDT... At 616 PM MDT, Doppler radar was tracking a thunderstorm outflow boundary from just south of Uvas valley east to the I-25 intersection with Highway 70. This was moving south around 30 mph. by 630 pm...dense blowing dust will affect the Las Cruces area and areas west along I-10 to milepost 100. Pull off the road and turn your lights off. Locations impacted include... Las Cruces, Leasburg, San Miguel, Mesilla, East Mesa, San Miguel In Dona Ana County, Mesquite, Nmsu Main Campus, Dona Ana, Akela, Talavera, Corralitos, Fairacres, Vado, Soledad Canyon, Dripping Springs, Lookout Peak and Twin Peaks. LAT...LON 3249 10758 3246 10663 3213 10650 3215 10746 TIME...MOT...LOC 0016Z 319DEG 26KT 3235 10701 TRIPOLI
Special weather statement, Jun 24, 6:54 PM MDT, 21 minutes before
Special Weather Statement National Weather Service El Paso TX 654 PM MDT SAT JUN 24 2017 NMZ404-405-250130- Lowlands of the Bootheel NM- Southwest Desert/Lower Gila River Valley NM- 654 PM MDT SAT JUN 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT AND WEST CENTRAL HIDALGO COUNTIES UNTIL 730 PM MDT... At 652 PM MDT, Doppler radar was tracking a strong thunderstorms 9 miles northeast of Cotton City, or 11 miles southwest of Lordsburg, moving south at 35 mph. Winds in excess of 55 mph with Blowing Dust will continue to reduce visibilies to zero miles from the Arizona border to Lordgburg New Mexico from these storms. Locations impacted include... Lordsburg, Cotton City, Road Forks, Shakespeare, Steins and Granite Gap. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3244 10905 3244 10866 3207 10841 3197 10905 TIME...MOT...LOC 0052Z 338DEG 29KT 3220 10880 TRIPOLI
Special weather statement, Jun 24, 6:55 PM MDT, 20 minutes before
Special Weather Statement National Weather Service El Paso TX 655 PM MDT SAT JUN 24 2017 NMZ405-407-250145- Southwest Desert/Mimbres Basin NM-Lowlands of the Bootheel NM- 655 PM MDT SAT JUN 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LUNA AND SOUTHEASTERN HIDALGO COUNTIES UNTIL 745 PM MDT... At 654 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Alamo Hueco, or 17 miles northeast of Antelope Wells, moving northeast at 5 mph. Dime size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Antelope Wells, Alamo Hueco and Big Hatchet Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3185 10852 3179 10821 3133 10821 3133 10855 TIME...MOT...LOC 0054Z 217DEG 6KT 3154 10834 DENNHARDT
Special weather statement, Jun 24, 7:01 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service El Paso TX
701 PM MDT SAT JUN 24 2017
NMZ404-405-407-250145-
Southwest Desert/Mimbres Basin NM-Lowlands of the Bootheel NM-
Southwest Desert/Lower Gila River Valley NM-
701 PM MDT SAT JUN 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT...
SOUTHWESTERN LUNA AND EASTERN HIDALGO COUNTIES UNTIL 745 PM MDT...
At 700 PM MDT, Doppler radar was tracking a strong thunderstorms 20
miles east of Alamo Hueco, or 28 miles east of Antelope Wells,
moving south at 20 mph.
Dime size hail and winds in excess of 50 mph with blowing dust will
be possible with this storm.
Locations impacted include...
Hachita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3214 10831 3216 10803 3178 10806 3178 10812
3183 10839
TIME...MOT...LOC 0100Z 342DEG 44KT 3148 10807
TRIPOLISpecial weather statement, Jun 24, 7:09 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service El Paso TX
709 PM MDT SAT JUN 24 2017
NMZ411-413-TXZ418-419-423-250145-
Southern Tularosa Basin NM-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Western El Paso County TX-
709 PM MDT SAT JUN 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...SOUTHERN
DONA ANA AND WESTERN EL PASO COUNTIES UNTIL 745 PM MDT...
At 704 PM MDT, Doppler radar was tracking a strong thunderstorm
outflow boundary wtih dense blowing dust from Berino...west to Mount
Riley...moving south around 30 mph. Visibilities will quickly drop
to zero miles as this bare expected with this boundery as boundary
moves through your area.
Winds in excess of 40 mph with dense blowing dust will be possible
in the next 10-15 minutes from this outflow boundary and will effect
the El Paso area...west acoss far southern Dona Ana
county..including Highway 9.
Locations impacted include...
Sunland Park, Anthony, Mission Valley, Central El Paso, Chaparral,
East El Paso, West El Paso, Northeast El Paso, El Paso, Socorro,
Vinton, Westway, Fort Bliss, Santa Teresa, San Elizario, Anthony Gap,
Canutillo, La Union, Franklin Mountains State Park and Kilbourne
Hole.
LAT...LON 3157 10628 3169 10635 3174 10639 3176 10645
3175 10649 3178 10653 3178 10728 3195 10728
3206 10628 3151 10623
TIME...MOT...LOC 0104Z 342DEG 44KT 3161 10641
TRIPOLIThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:13 PM MDT | Special Weather Statement | EPZ | Grant, Luna | 32 min |
| Jun 24, 6:23 PM MDT | Special Weather Statement | EPZ | Doña Ana | 37 min |
| Jun 24, 6:33 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 42 min |
| Jun 24, 6:54 PM MDT | Special Weather Statement | EPZ | Hidalgo | 36 min |
| Jun 24, 6:55 PM MDT | Special Weather Statement | EPZ | Hidalgo | 50 min |
| Jun 24, 7:01 PM MDT | Special Weather Statement | EPZ | Luna | 44 min |
| Jun 24, 7:16 PM MDT | Special Weather Statement | EPZ | Grant | 44 min |
| Jun 24, 7:22 PM MDT | Special Weather Statement | EPZ | Luna | 38 min |
| Jun 24, 7:29 PM MDT | Special Weather Statement | EPZ | Luna | 46 min |
| Jun 24, 7:48 PM MDT | Special Weather Statement | EPZ | Hidalgo | 42 min |
| Jun 24, 8:01 PM MDT | Special Weather Statement | EPZ | Grant | 44 min |
| Jun 24, 8:30 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Jun 25, 1:01 PM MDT | Special Weather Statement | EPZ | Otero | 44 min |
| Jun 25, 1:45 PM MDT | Special Weather Statement | EPZ | Otero | 45 min |
| Jun 25, 2:01 PM MDT | Special Weather Statement | EPZ | Otero | 29 min |
| Jun 25, 2:02 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 43 min |
| Jun 25, 2:19 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 25, 3:08 PM MDT | Special Weather Statement | EPZ | Otero | 52 min |
| Jun 25, 3:55 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 50 min |
| Jun 25, 4:08 PM MDT | Special Weather Statement | EPZ | 52 min | |
| Jun 25, 4:20 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 21 min |
| Jun 25, 4:36 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Sierra | 39 min |
| Jun 25, 4:50 PM MDT | Special Weather Statement | EPZ | Otero | 40 min |
| Jun 25, 5:12 PM MDT | Special Weather Statement | EPZ | Doña Ana | 48 min |
| Jun 25, 5:32 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 43 min |
Nearby
Flash Flood Warnings in New Mexico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.